Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 262, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 30, 2018, 1:17 PM CDT for Benton County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2018, 1:17 PM CDT (18:17 UTC)
- Expired
- Aug 30, 2018, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Benton County, AR
The radar
The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WUUS54 KTSA 301817
SVRTSA
ARC007-301900-
/O.NEW.KTSA.SV.W.0262.180830T1817Z-180830T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
117 PM CDT THU AUG 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in northwestern Arkansas...
* Until 200 PM CDT.
* At 117 PM CDT, a severe thunderstorm was located 3 miles northwest
of Hiwasse, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Cave Springs...
Highfill... Hiwasse...
Miller... Centerton...
Avoca... Walnut Hill...
Vaughn...
This includes Interstate 49 between mile markers 81 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3641 9397 3623 9424 3647 9447 3650 9444
3650 9417
TIME...MOT...LOC 1817Z 306DEG 18KT 3648 9437
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
881
WWUS54 KTSA 301841
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
141 PM CDT THU AUG 30 2018
ARC007-301900-
/O.CON.KTSA.SV.W.0262.000000T0000Z-180830T1900Z/
Benton AR-
141 PM CDT THU AUG 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHEASTERN BENTON COUNTY...
At 141 PM CDT, a severe thunderstorm was located over Bella Vista,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Hiwasse...
Miller... Centerton...
Avoca... Walnut Hill...
This includes Interstate 49 between mile markers 81 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3641 9397 3625 9421 3645 9437 3650 9433
3650 9417
TIME...MOT...LOC 1841Z 294DEG 18KT 3643 9423
HAIL...1.00IN
WIND...60MPH
$$899
WWUS54 KTSA 301854
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
154 PM CDT THU AUG 30 2018
ARC007-301904-
/O.EXP.KTSA.SV.W.0262.000000T0000Z-180830T1900Z/
Benton AR-
154 PM CDT THU AUG 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY
WILL EXPIRE AT 200 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and small hailr are still possible with this thunderstorm.
LAT...LON 3641 9397 3625 9421 3645 9437 3650 9433
3650 9417
TIME...MOT...LOC 1854Z 283DEG 16KT 3644 9415
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 12:24 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 30, 12:24 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1224 PM CDT Thu Aug 30 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Area of storms stretching from far northeast OK into southwest MO will move into parts of northwest AR this afternoon. Expect areas of MVFR cigs/vsbys with the stronger storms along with some' gusty winds. Most of the convection should exit the area after 22Z. Otherwise, VFR conditions will prevail. && .PREV DISCUSSION... /Issued 1043 AM CDT Thu Aug 30 2018/ ..UPDATE... DISCUSSION... Convection across far southeast KS into southwest MO continues to track east, with a slight southeast component noted as well. This activity should eventually track more southeast into the afternoon per recent HRRR/HRRRX runs, although that's dependent on the development of a stronger cold pool. Regardless, parts of far northeast OK into northwest AR stand the best chance of seeing storms this afternoon, with heavy rain and some strong winds possible. Adjusted timing of PoPs some and also trimmed back western edge of PoPs going through the day. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 95 76 94 / 0 0 0 10 FSM 74 93 74 93 / 10 10 0 10 MLC 75 94 75 93 / 10 0 0 10 BVO 73 94 73 94 / 0 0 0 10 FYV 71 88 71 89 / 10 10 0 10 BYV 71 88 72 90 / 10 10 0 10 MKO 73 93 74 93 / 10 0 0 10 MIO 73 92 74 92 / 10 0 0 10 F10 75 94 75 93 / 0 0 0 10 HHW 74 96 75 94 / 10 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Aug 30, 12:45 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1245 PM CDT Thu Aug 30 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1245 PM CDT Thu Aug 30 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far northeast Oklahoma and northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Far northeast Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and west central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Areas of showers and thunderstorms across far northeast Oklahoma
into Missouri are expected to track into parts in northwest Arkansas
this afternoon. The main threat from these storms will be damaging
wind gusts. Heavy downpours are likely as well. Storms should weaken
and dissipate this evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential...Dangerous Heat Potential.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
An upper ridge will build across the region on Friday and Saturday
with a return to hot and humid conditions. Gusty south winds will
develop as well across far northeast Oklahoma on Friday
afternoon. By Sunday, there will be at least some chance for
widely scattered showers and storms in the afternoon, mainly
across southeast Oklahoma and western Arkansas.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 30, 11:07 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1107 AM CDT THU AUG 30 2018
OKZ057-058-301645-
Craig OK-Ottawa OK-
1107 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND OTTAWA
COUNTIES UNTIL 1145 AM CDT...
At 1106 AM CDT, a strong thunderstorm was located 6 miles west of
Commerce, moving southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Fairland...
Quapaw... Welch...
Wyandotte... Treece...
Picher... Narcissa...
Ottawa... Peoria...
Cardin... Twin Bridges State Park...
This includes Interstate 44 between mile markers 296 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3677 9462 3669 9494 3693 9515 3700 9507
3700 9462
TIME...MOT...LOC 1606Z 307DEG 23KT 3697 9499Local storm report, Aug 30, 11:11 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 11 W CHECOTAH 35.47N 95.72W
08/29/2018 E1.50 INCH MCINTOSH OK TRAINED SPOTTER
HAIL UP TO PING PONG BALL SIZE ALONG I-40. REPORT RELAYED
THROUGH SOCIAL MEDIA.
&&
SRCSpecial weather statement, Aug 30, 1:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
103 PM CDT THU AUG 30 2018
ARZ001-301845-
Benton AR-
103 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON COUNTY UNTIL 145
PM CDT...
At 102 PM CDT, a strong thunderstorm was located 3 miles southeast of
Noel, moving southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gravette... Decatur...
Highfill... Garfield...
Springtown... Northwest Arkansas Regional Air...
Hiwasse... Miller...
Centerton... Avoca...
Hill Top... Walnut Hill...
Vaughn... Healing Springs...
Rocky Comfort...
This includes Interstate 49 between mile markers 83 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3620 9438 3647 9459 3650 9453 3650 9407
3644 9391
TIME...MOT...LOC 1802Z 312DEG 20KT 3650 9446The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:03 PM CDT | Special Weather Statement | TSA | Benton | 42 min |
| Aug 30, 1:54 PM CDT | Special Weather Statement | TSA | Benton | 36 min |
| Aug 30, 6:37 PM CDT | Special Weather Statement | TSA | Sebastian | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.